What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 16, 3:02 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 16, 3:02 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
402 PM EDT Mon Jul 16 2018
.DISCUSSION...
Today-tonight: Scattered to numerous thunderstorms this afternoon
will drift northward, so highest concentration of late
afternoon/early evening storms will be over the northern half of
South Florida. A few storms have been strong so far this
afternoon. The activity over land should wane during the evening
hours.
Tuesday through Thursday night and possibly lasting into
Saturday, we will see a large scale weather pattern that is
characterized by troughs of low pressure and stormy weather over
the southeastern U.S., northern Florida, and possibly as far south
as central Florida. However, a strengthening subtropical high
nosing its way into South Florida is likely to prevent the
enhanced storminess from reaching the southernmost portions of the
Florida Peninsula for much of the week. At the same time, dry
mid-level air from the Saharan Air Layer is likely to affect South
Florida beginning sometime around late Tuesday and lasting for
much of the remainder of the work week. Layered precipitable water
imagery from CIRA shows that the dry air is most pronounced at
the 500-700 mb level and is currently approaching the Bahamas from
the east-southeast. There will likely be some breaks in the SAL
this week, and there could be a point in time later in the week
when the trough moves a little farther south. But for now, expect
rain chances to be somewhat lower on Tuesday through Thursday
compared to Monday for much of South Florida. During this time,
PWATs will be much higher over northern Florida compared to South
FL due to the trough.
Low-mid level steering will be from the southwest much of the
week, so any mid-afternoon storms that form would move toward the
northeastern part of South FL for late afternoon.
Heat index values Tuesday and and Wednesday are forecast to be as
high as 104-106 for the western half of Collier County, Mainland
Monroe and inland Miami-Dade over the Everglades. Heat index
values are also forecast to reach 104-106 for portions of metro
Palm Beach County Tuesday and Wednesday.
Friday-Sunday forecast will depend on how much and how quickly
the ridge breaks down, if at all. There is still significant
uncertainty as to if and when the trough to our north will move
southward. The ridge could hold through day 7, which would keep us
in a similar weather pattern. However, as time goes on, from day 5
to day 7, it appears that the chance of the ridge breaking down
will gradually increase. This means that moisture and PoPs could
increase over the weekend.
&&
.MARINE...
The western Atlantic ridge will build westward through the
week, with the axis generally draped across South Florida and the
adjacent waters. Prevailing flow will remain southerly through
Tuesday, then southwesterly late week as a frontal boundary
drifts into the FL peninsula. The increasing pressure gradient
will bring speeds up to 10 knots over the Gulf and 10-15 knots
over the Atlantic, still light enough to allow both the Gulf and
Atlantic seabreezes to develop each afternoon. Seas generally 2 ft
or less, occasionally 3 feet in the Atlantic.
Showers and storms will be a concern for all the waters through the
period, though coverage should generally be below normal. Locally
higher winds and seas are possible near any storms.
&&
.AVIATION...
Convection has developed along the sea breeze boundaries this
afternoon, which are mainly inland of the terminals. TMB and FXE
could see an impact if a storm were to backbuild. Otherwise, any
remnant convection that remains as the sea breezes retreat could
near the terminals. A drier day possible on Tuesday with
confidence not high enough to include any mention of convective
impacts at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 92 77 93 / 20 50 30 30
Fort Lauderdale 79 92 80 92 / 20 30 20 30
Miami 78 92 79 92 / 20 30 10 30
Naples 77 92 77 92 / 10 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...98/ABH
MARINE...98/ABH
AVIATION...54/BNB
Hazardous weather outlook, Jul 16, 8:55 AM EST, 7 hours 30 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
955 AM EDT Mon Jul 16 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
955 AM EDT Mon Jul 16 2018
...SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE INTERIOR...
...HEAT INDEX 100 TO 105 ACROSS ALL OF SOUTH FLORIDA TODAY...
...LOCALIZE FLOODING POSSIBLE TODAY FROM STORMS...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected to
develop this afternoon over the interior. Isolated activity will be
possible elsewhere, except scattered over the western east coast
metro areas this afternoon. The main threats should consist of heavy
rain, cloud to ground lightning strikes, and brief gusty winds.
Flooding: Heavy rainfall from thunderstorms this afternoon into early
evening could lead to ponding or localize flooding in poorly
drainage areas.
Wind: Thunderstorms will be capable of producing winds up to around
50 mph.
Temperature: Heat index values will rise to 100 to 105 degrees
across most of South Florida today.
Waterspout: Isolated waterspout activity will be possible today over
all coast waters.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Isolated to scattered thunderstorms are forecast for the remainder
of the week each afternoon and early evening over the interior
region. Lightning will be the main hazard.
High temperatures may rise a few degrees above normal in the low to
mid 90s through mid-week, potentially bringing several hours of heat
indices in the 102F to 107F range during the late morning and early
afternoon for the southern interior and Gulf Coast regions.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time, but individual
spotters are encourage to report any flooding and gusty winds to the
National Weather Service office in Miami, FL.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Jul 16, 2:05 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
305 PM EDT MON JUL 16 2018
FLZ070-161945-
Inland Collier County FL-
305 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
345 PM EDT...
* At 305 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Orangetree, or near Golden Gate
Estates, moving northwest at 5 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Golden Gate Estates, Ave Maria, Big Corkscrew Island, Orangetree,
Corkscrew Swamp Sanctuary and Intersection I-75 And Everglades
Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8172 2632 8166 2642 8166 2642 8157
2645 8156 2626 8141 2607 8157 2628 8174
TIME...MOT...LOC 1905Z 132DEG 5KT 2628 8157
KONARIKSpecial weather statement, Jul 16, 2:09 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT MON JUL 16 2018
FLZ066-070-162000-
Hendry FL-Inland Collier County FL-
309 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER AND
SOUTHEASTERN HENDRY COUNTIES UNTIL 400 PM EDT...
* At 309 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
southwest of Hendry Correctional Center to near Miccosukee Indian
Reservation. Movement was west at 10 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with these storms.
* Locations impacted include...
Big Cypress Seminole Reservation, Big Cypress National Preserve,
Miles City and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2628 8142 2633 8090 2605 8089 2612 8146
TIME...MOT...LOC 1909Z 108DEG 7KT 2618 8132 2618 8094
KONARIK
Special weather statement, Jul 16, 2:28 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT MON JUL 16 2018
FLZ067-162015-
Inland Palm Beach County FL-
328 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 415 PM EDT...
* At 327 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lion Country Safari Park, or 9
miles northwest of Wellington, moving north at 15 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Palm Beach Gardens, Lion Country Safari Park, Loxahatchee Groves,
The Acreage, Loxahatchee National Wildlife Refuge and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2660 8032 2661 8050 2696 8057 2696 8021
TIME...MOT...LOC 1927Z 179DEG 12KT 2672 8040
KONARIK
Special weather statement, Jul 16, 3:38 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT MON JUL 16 2018
FLZ063-066-067-162130-
Hendry FL-Inland Palm Beach County FL-Glades FL-
438 PM EDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...WEST
CENTRAL PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 530 PM
EDT...
* At 438 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Devils Garden to near Lake Harbor. These storms were nearly
stationary.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with these storms.
* Locations impacted include...
Clewiston, Montura, Lake Harbor, Devils Garden, Harlem and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8091 2679 8082 2683 8078 2665 8074
2651 8112 2670 8145 2688 8094
TIME...MOT...LOC 2038Z 130DEG 3KT 2663 8116 2668 8085
KONARIK